* Some prescription dandruff shampoo
* A vitamin D cream
* Propecia; since I'm starting to lose more hair.
So about a week after I'm using the shampoo and taking the Propecia (I'm not so good with creams) my fingertips (the part with the fingerprint, not the part out next to the fingernail) became hard, like pads. Then they started to peel. Then the other hand started to peel. Since using the shampoo had started to become very painful, and I had no medical gloves, I stopped using the shampoo for about a week. Then I decided I shouldn't have done that, and used grocery bags to keep my hands and the shampoo separated.
Today I saw the dermotologist again. He looked at my hands and deduced that I had been really sick, and got over it about 3 weeks ago. Since I can't remember being sick, or having any symptoms of possibly being sick (3 weeks ago); we got into a minor "debate" about what caused it.
Me: It started a week after I started using the shampoo. The shampoo minorly burns, so it seems reasonable to me.
Him: The skin is dying from the inside out. You may have noticed that lubricating greases (vasoline, chap stick, et cetera) make it temporarily feel better, but don't help. Also, the skin on the face is far more sensitive than there on your fingers (which is actually some of the least sensitive skin on the body); and you have no signs of a reaction on your face.
Me: I don't think I even had a cough a month ago, just the dandruff.
Him: Hmm. Are you taking any new medications?
Me: No. Well, just the Propecia...
And there we have it, as far as he knows, I'm (one of) the first person(s) to have an allergic reaction to Propecia. Since my "kidney pain" started much later than the finger-skin-dying thing I'm willing to believe that the pain there is more experiencing the allergy.
So I get to do the fun trial: Stop taking the pills until I show no more symptoms, then start again and watch it recur. Those are my medical orders.